Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 12, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Dec 12, 2006, 3:59 AM PST for San Juan County, Washington. It took effect at Dec 13, 2006, 12:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2006, 3:59 AM PST (11:59 UTC)
- In effect from
- Dec 13, 2006, 12:00 AM PST
- Expired
- Dec 13, 2006, 12:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 12.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 121159 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 359 AM PST TUE DEC 12 2006 WAZ001-503-506-510-122000- /O.NEW.KSEW.WI.Y.0012.061213T0800Z-061213T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 359 AM PST TUE DEC 12 2006 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST WEDNESDAY. ANOTHER PACIFIC FRONTAL SYSTEM WILL APPROACH WESTERN WASHINGTON LATE TONIGHT...CROSSING THE REGION EARLY WEDNESDAY MORNING. SOUTHEAST WINDS IN ADVANCE OF THE FRONT ARE EXPECT TO INCREASE TO 25 TO 35 MPH AFTER MIDNIGHT IN THE ADVISORY AREA WITH LOCAL GUSTS REACHING TO 50 MPH. AFTER THE FRONT PASSES EARLY WEDNESDAY...THE WIND IS EXPECTED TO BECOME SOUTHWESTERLY AND THEN DIMINISH THROUGH THE MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ CERNIGLIA
3 follow-up statements
000 WWUS76 KSEW 121900 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1100 AM PST TUE DEC 12 2006 WAZ001-503-506-510-130700- /O.CON.KSEW.WI.Y.0012.061213T0800Z-061213T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 1100 AM PST TUE DEC 12 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL NOON ON WEDNESDAY. ANOTHER FRONT WILL REACH THE AREA TONIGHT. BY ABOUT MIDNIGHT TONIGHT SOUTHERLY WINDS WILL RISE TO AROUND 30 MPH WITH GUSTS TO 50 MPH. WINDS WILL SUBSIDE BY DAYBREAK BEHIND THE FRONT...BUT THEN SOUTHWESTERLY WINDS OF 20 TO 30 MPH WILL DEVELOP LATER WEDNESDAY MORNING AS A VIGOROUS TROUGH OF LOW PRESSURE MOVES OVER THE REGION. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES AND CAUSE LOCAL POWER OUTAGES. $$ MM
000 WWUS76 KSEW 130459 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 859 PM PST TUE DEC 12 2006 WAZ504-505-507>509-511-131300- /O.EXB.KSEW.WI.Y.0012.061213T1400Z-061213T2000Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- 859 PM PST TUE DEC 12 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 12 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 12 PM PST WEDNESDAY. A STRONG FRONT WILL MOVE THROUGH THE AREA DURING THE EARLY MORNING HOURS ON WEDNESDAY. THE COMBINATION OF PRESSURE RISES TO THE SOUTH OF THE AREA BEHIND THIS FRONT...AND A DEEP LOW PRESSURE SYSTEM MOVING BY WELL TO THE NORTH OF THE AREA...WILL BRING SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WEDNESDAY MORNING. WINDS WILL GRADUALLY DIMINISH DURING THE AFTERNOON HOURS. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES AND CAUSE LOCAL POWER OUTAGES. $$ WAZ001-503-506-510-131300- /O.CON.KSEW.WI.Y.0012.061213T0800Z-061213T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 859 PM PST TUE DEC 12 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST WEDNESDAY... ANOTHER FRONT WILL REACH THE AREA DURING THE EARLY MORNING HOURS. BY ABOUT MIDNIGHT TONIGHT...SOUTHEAST WINDS WILL RISE TO AROUND 30 MPH WITH GUSTS TO 50 MPH. WINDS WILL BRIEFLY SUBSIDE IMMEDIATELY BEHIND THE FRONT WEDNESDAY MORNING...BUT WILL RISE AGAIN TO SOUTH 25 TO 35 MPH WITH GUSTS TO 50 MPH AS PRESSURES RISE TO THE SOUTH OF THE AREA AND DEEP LOW PRESSURE MOVES BY WELL TO THE NORTH. WIND WILL GRADUALLY DIMINISH DURING THE AFTERNOON HOURS. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES AND CAUSE LOCAL POWER OUTAGES. $$ ALBRECHT WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 131215 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 415 AM PST WED DEC 13 2006 WAZ504-505-507>509-511-132000- /O.EXT.KSEW.WI.Y.0012.061213T1215Z-061213T2000Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- 415 AM PST WED DEC 13 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY. STRONG PRESSURE RISES BEHIND A FRONT THAT MOVED THROUGH EARLY THIS MORNING WILL GENERATE STRONG GUSTY WINDS OVER INTERIOR WESTERN WASHINGTON THIS MORNING. EXPECT SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS MORNING OVER THE SOUTHWEST INTERIOR AND PUGET SOUND REGION. WINDS WILL DIMINISH THROUGH THE AFTERNOON. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES AND CAUSE LOCAL POWER OUTAGES. $$ WAZ001-503-506-510-132000- /O.NEW.KSEW.HW.A.0009.061214T2100Z-061215T1200Z/ /O.CON.KSEW.WI.Y.0012.000000T0000Z-061213T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 415 AM PST WED DEC 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. STRONG PRESSURE RISES BEHIND A FRONT THAT MOVED THROUGH EARLY THIS MORNING WILL GENERATE STRONG GUSTY WINDS OVER THE AREA THIS MORNING. EXPECT SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH EARLY THIS MORNING...GRADUALLY TURNING WEST BEFORE EASING THIS AFTERNOON. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES AND CAUSE LOCAL POWER OUTAGES. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE POTENTIAL OF STRONG DAMAGING WINDS THURSDAY AFTERNOON AND THURSDAY NIGHT. SOUTHEAST WINDS THURSDAY AFTERNOON MAY REACH SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE WIND IS THEN EXPECTED TO BECOME SOUTHWEST THURSDAY NIGHT WHILE MAINTAINING HIGH WIND SPEEDS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ WAZ514>517-132015- /O.NEW.KSEW.HW.A.0009.061214T2100Z-061215T1200Z/ EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- NORTH COAST-CENTRAL COAST- 415 AM PST WED DEC 13 2006 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. A DEEP LOW PRESSURE SYSTEM IS EXPECTED TO APPROACH THE REGION THURSDAY AFTERNOON...PASSING BY JUST TO THE NORTH THURSDAY NIGHT. STRONG SOUTHEAST WINDS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON IN ADVANCE OF THE LOW. AS THE LOW PASSES...STRONG WEST WINDS WILL DEVELOP...ESPECIALLY DOWN THE STRAIT OF JUAN DE FUCA. STRONG AND DAMAGING WINDS ARE POSSIBLE WITH THIS STORM BOTH IN ADVANCE OF AND IN THE WAKE OF THIS STORM. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ CERNIGLIA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 3:35 AM PST, 24 minutes earlier.
Area forecast discussion, Dec 12, 3:35 AM PST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
335 AM PST TUE DEC 12 2006
.SYNOPSIS...SHOWERS WILL GRADUALLY DIMINISH TODAY WITH THE SUN
POKING THROUGH AT TIMES. A STRONG FRONT WILL MOVE THROUGH THE AREA
EARLY WEDNESDAY MORNING BRINGING RAIN AND LOCALLY WINDY CONDITIONS.
WINDY CONDITIONS ARE POSSIBLE ONCE AGAIN THURSDAY NIGHT INTO FRIDAY
AND YET ANOTHER LOW MOVE ONSHORE. GENERALLY UNSETTLED CONDITIONS
WILL THEN CONTINUE INTO THE WEEKEND.
&&
.SHORT TERM...UNSTABLE AIR CONTINUES TO ADVECT OVER THE AREA FOR
PLENTY OF SHOWER ACTIVITY. THIS WILL DIMINISH THROUGH THE DAY. STILL
HAVE ENOUGH WIND IN THE LOW LEVELS THAT HEAVIER SHOWERS ARE MIXING
THIS MOMENTUM DOWN TO THE SURFACE AT TIMES FOR DECENT GUSTS. THIS TO
WILL DIMINISH THROUGH THE MORNING HOURS AS THE LOW TO MID LEVEL FLOW
RELAXES. THEN WE BEGIN TO RELOAD.
A 960 MB OR SO LOW IS FORECAST TO PLOW INTO THE QUEEN CHARLOTTES
WEDNESDAY MORNING. THIS LOW WILL DIRECT A FAIRLY STRONG FRONT ACROSS
THE AREA WEDNESDAY MORNING. RAIN WILL SPREAD ACROSS THE REGION
TONIGHT THEN TAPER TO SHOWERS WEDNESDAY MORNING. THE FRONT IS STRONG
ENOUGH THAT SHOULD BE ABLE TO REACH WIND ADVISORY CRITERIA FOR A
SHORT TIME OVER PARTS OF THE NW INTERIOR FOR SOUTHERLY WINDS. SO
HOISTED A WIND ADVISORY FOR LATE TONIGHT INTO WEDNESDAY MORNING THAT
AREA. WILL HAVE TO WATCH THE WESTERLY FLOW THAT DEVELOPS BY
WEDNESDAY AFTERNOON DOWN THE STRAIT...AS WE MAY NEED TO EXTEND THE
ADVISORY INTO THE AFTERNOON FOR WHIDBEY ISLAND. FOR THE REST OF THE
LOWLAND AREAS...WEDNESDAY WILL BE BLUSTERY AND SHOWERY.
THIS FRONT WILL ALSO POSE SOME ISSUES FOR THE CASCADES AS WELL. WHEN
THE PRECIPITATION BEGINS LATE TONIGHT IT WILL BE SNOW AND WE SHOULD
BE ABLE TO TALLY UP A FAIR AMOUNT BEFORE THE SNOW LEVEL RISES. MAIN
CONCERN HOWEVER IS THE MOIST WESTERLY FLOW BEHIND THE FRONT THAT
WILL AFFECT THE DURING THE DAY WEDNESDAY. SHOULD HAVE ABOUT 30 KNOTS
OF MID LEVEL FLOW WITH THE SNOW LEVEL LOWERING TO PASS LEVEL AGAIN.
THEREFORE HAVE TOSSED UP A SNOW ADVISORY FOR LATE TONIGHT INTO
WEDNESDAY EVENING AS 24 HOUR AMOUNTS SHOULD BE ABLE TO REACH
ADVISORY CRITERIA. THIS MATCHES UP WELL WITH THE EAST SIDE OFFICES
AS WELL. CERNIGLIA
.LONG TERM...THURS NIGHT AND FRIDAY...THE MODELS JUST CANT MAKE UP
THEIR MINDS. SIGNIFICANT LOW WILL PLOW INTO THE NORTHWEST LATE
THURSDAY NIGHT AND THIS IDEA HAS BEEN RATHER CONSISTENT. THE PROBLEM
IS WHERE THE SURFACE LOW COMES ONSHORE WHICH MAKES A HUGE DIFFERENCE
IN WHAT WILL OCCUR...IE LIGHT NORTHERLY WINDS OR DAMAGING SOUTHERLY
WINDS. CURRENT RUNS ARE DRIVING THE SURFACE LOW SOUTHERN/CENTRAL
WASHINGTON WHICH WOULD NOT BE ANYWHERE NEAR AS BAD AS WHAT WAS
ADVERTISED EARLIER. BEST BET WOULD BE TO HAVE THE LOW PASS TO OUR
NORTH WHICH THE CURRENT FORECAST LEANS TOWARD SO WILL MAKE NO
CHANGES TO THAT THOUGHT AT THIS POINT.
FOR THE WEEKEND...WE HAVE SHOWERS LIKELY FOR THE FORECAST BUT THAT
IS BEGINNING TO LOOK RATHER PESSIMISTIC AT THIS POINT. BEGINNING TO
LOOKS LIKE IT WILL BE DRIER...WITH LESS CLOUDS BUT TEMPS WILL BE
RATHER COOL. CANT ADDRESS THESE CHANGES ON THIS SHIFT SO HAVE TO
DEFER TO THE DAY SHIFT ON THAT ONE. CERNIGLIA
&&
.AVIATION...SCATTERED -SHRA WILL OCCUR ACROSS THE AREA TIL ABOUT
20Z...AND THEN BECOME ISOLATED AND MOSTLY CONFINED TO THE CASCADES.
HOWEVER RAIN WILL REDEVELOP ON THE COAST AFTER 00Z. MEANWHILE...CIGS
WILL GENERALLY BE AOA 4K FT...EXCEPT NEAR 2K FT WITH HEAVIER SHRA
THIS MORNING. AFTER 20Z...CIGS WILL GENERALLY BE AOA 7K FT...EXCEPT
LOWERING TO NEAR 025 ON THE COAST AFTER 00Z. WEAKENING LOW LEVEL SLY
FLOW THIS MORNING WILL BECOME SE AND INCREASE AFTER 00Z AHEAD OF THE
NEXT FRONTAL SYSTEM.
AT KSEA...EXPECT OCCASIONAL -SHRA TIL 18Z...WITH CIGS GENERALLY AOA
3K FT. AFTER 18Z...CIGS EXPECTED TO LIFT TO 6K FT OR HIGHER. SLY
WINDS 9-15 KT TIL 18Z...THEN SUBSIDING TO 6-10 KT.
&&
MARINE...THE LARGE SWELLS SUBSIDED BELOW 20 FT AFTER MIDNIGHT.
HOWEVER EXPECT THE SWELLS TO BUILD UP TO 23 FT LATE WED AFTERNOON
BEHIND THE NEXT FRONTAL SYSTEM. THE SWELLS ARE ANTICIPATED TO THEN
REACH 31 FT LATE WED NIGHT. AT THIS TIME...WILL HOLD OFF ON ISSUING
A COASTAL FLOOD WATCH FOR WED NIGHT SINCE HIGH TIDE IS EXPECTED TO
BE ONLY ABOUT 9.5 FT ON THE CENTRAL COAST. HOWEVER LATER SHIFTS WILL
NEED TO KEEP A CLOSE EYE ON THE TIDAL ANOMALIES FOR ABERDEEN. HIGH
TIDES OF 12 FT OR HIGHER COMBINED WITH SWELLS OF 25 FT OR HIGHER
NORMALLY RESULTS IN COASTAL FLOODING ALONG THE CENTRAL WASHINGTON
COAST.
MEANWHILE...SOUTHERLY WINDS WILL INCREASE TONIGHT AHEAD OF THE NEXT
FRONTAL SYSTEM. GALES ARE LIKELY ACROSS THE COASTAL WATERS...
NORTHERN INLAND WATERS...ENTRANCES TO THE STRAIT...AND ADMIRALTY
INLET. GALE FORCE WESTERLIES ARE EXPECTED THRU THE STRAIT WED
AFTERNOON BEHIND THE FRONT. IT IS POSSIBLE THAT GALE FORCE S OR SW
WINDS COULD ALSO OCCUR ACROSS THE PUGET SOUND ON WED. WILL NEED TO
ALSO KEEP AN EYE OUT FOR THE POSSIBILITY OF BRIEF STORM FORCE
WESTERLIES THRU THE STRAIT WED AFTERNOON AND THE CENTRAL COASTAL
WATERS...S OF CAPE ELIZABETH...WED MORNING.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
...GALE WARNING COASTAL WATERS...ENTRANCES TO THE STRAIT OF JUAN
DE FUCA...ADMIRALTY INLET...NORTHERN INLAND WATERS.
...SMALL CRAFT ADVISORY ALL OTHER WATERS.
...SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS.
...SNOW ADVISORY FOR THE CASCADES LATE TONIGHT INTO WEDNESDAY
NIGHT.
...WIND ADVISORY FOR THE NW INTERIOR LATE TONIGHT UNTIL NOON
WEDNESDAY.
...FLOOD WARNING SKOKOMISH RIVER IN MASON COUNTY...The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:54 AM PST | Snow Advisory | SEW | 24 hr | |
| Dec 12, 1:12 PM PST | High Surf Advisory | SEW | 45 hr |
Nearby
Wind Advisories in Washington, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.